U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

Can all cancer patients lose their hair during chemo?

1 doctor answer4 doctors weighed in
Dr. Sewa Legha
Medical Oncology 51 years experience
No, not all: It depends on which drugs are being used by the patient. Some chemotherapy drugs cause complete hair loss, others cause partial loss and some drugs do not cause any hair loss. Many of the more modern drugs have minimal if any hair loss properties. These are the so called targeted agents...Not quite like chemotherapy they have a differnt spectrum of side effeects than those from chemo drugs ..

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 32-year-old member asked:

Why is it that cancer patients have to shave all their hair off?

1 doctor answer2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Cancer treatments: (like chemotherapy) may cause their hair to fall out. This can be upsetting as there may be markedly thinned out hair or bald spots. It is just easier to shave it all down so you don't have to experience handfulls of hair falling out.
Last updated Jun 23, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.